Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have tightening in neck, feeling uncomfortable. Will it be cured by sublingual nitroglycerin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I have a tightening in my neck that is very uncomfortable. It happens once every 2-3 weeks or so, and if severe, can be relieved by sublinqual nitro. Likely cause?
Posted Wed, 29 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello and thanks for the query.
If your tightening around neck is getting immediate relief by taking a sublingual nitro then the most likely cause for your problem is myocardial ischemia.
I would advise you to consult a cardiologist and get the required investigations done.
Either a non invasive test like thallium stress test or an invasive procedure like coronary angiography can be done which can detect any blockage in the arteries.

Do write to me if there is Any additional query to be asked.
Best of luck
Above answer was peer-reviewed by
Follow-up: Have tightening in neck, feeling uncomfortable. Will it be cured by sublingual nitroglycerin? 13 hours later

Thanks for your reply. The relief using nitro is not immediate, but within 2-3 minutes. I just had a clean standard treadmill, but you think that an angiogram is probably warranted? Are there other possible causes, other than cardiac (e.g., esophageal)?

Best regards,
Answered by Dr. Pavan Kumar Gupta 2 hours later
You are right that that there can be other causes for your problem but a non cardiac stiffness and pain should not be relieved by sublingual nitro.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor